MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010213
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 12/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio mesh (device # 2).Additional emdrs were submitted to represent the bard/davol composix mesh e/x (device # 1) and the bard/davol ventrio mesh (device # 3).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/ davol composix e/x and two ventrio patches on (b)(6) 2015 and/ or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against all three hernia mesh devices.It is alleged that the patient had subsequent surgical intervention.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2014) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio mesh (device #2).Additional supplemental emdrs were submitted to represent the bard/davol mesh - composix e/x (device #1) and the bard/davol ventrio mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and two ventrio patches on (b)(6) 2015 and/or (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against all three hernia mesh devices.It is alleged that the patient had subsequent surgical intervention.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device #1).Per op notes, ¿a composix e/x mesh (device #1) was placed with sutures.¿ (b)(6) 2015 - patient was diagnosed with ventral hernia and abdominal pain thereby underwent laparoscopic repair with lysis of adhesions and implant of ventrio mesh (device #2).Per op notes, ¿there were omental adhesions to the anterior abdominal wall which were taken down.The previous mesh (device #1) was identified just above the umbilicus and the mesh was slightly bunched up and displaced inferiorly.This is likely causing the patient¿s pain.Because of the mesh was displaced, another piece of ventrio mesh (device #2) was placed in that area using sutures.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia and adhesions to the anterior abdominal wall thereby underwent laparoscopic repair with implant of ventrio mesh (device #3).Per op notes, ¿abdominal cavity was noted there were significant dense omental adhesions to the intra-abdominal wall with the previous mesh.The previous mesh had pulled away from that area causing a recurrence.A ventrio mesh (device #3) was placed into the abdominal cavity using sutures.¿ (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia and abdominal pain secondary to contracted mesh thereby underwent open repair with the removal of mesh (device #1, #2 & #3).Per op notes, ¿identified the preperitoneal space and mesh.This mesh was completely removed.Then a biologic mesh was placed.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9481208
Report Number1213643-2019-12212
Device Sequence Number388461
Product Code FTL
UDI-Device Identifier00801741016400
UDI-Public(01)00801741016400(17)170828(10)HUYG0994
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2017
Device Catalogue Number0010213
Device Lot NumberHUYG0994
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight77 KG